Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 27, 2014, 1:32 PM CST for 5 counties in Alabama. It took effect at Feb 28, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 1:32 PM CST (19:32 UTC)
- In effect from
- Feb 28, 2014, 11:00 AM CST
- Expired
- Feb 28, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS82 KTAE 271932 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 232 PM EST THU FEB 27 2014 ...RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA THROUGH 6 PM CST THIS EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO 6 PM CST FRIDAY FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ALZ065>069-281200- /O.UPG.KTAE.FW.A.0004.140228T1700Z-140301T0000Z/ /O.NEW.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/ /O.CON.KTAE.FW.W.0007.000000T0000Z-140228T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 132 PM CST THU FEB 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY: MINIMUM HUMIDITY AROUND 20 PERCENT THIS AFTERNOON AND FRIDAY AFTERNOON WITH 4 TO 5 HOUR DURATIONS BELOW 25 PERCENT. * IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
3 follow-up statements
544 WWUS82 KTAE 280128 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 PM EST THU FEB 27 2014 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO 6 PM CST FRIDAY FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ALZ065>069-281200- /O.CON.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 728 PM CST THU FEB 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... * HUMIDITY: MINIMUM HUMIDITY AROUND 20 PERCENT FRIDAY AFTERNOON WITH 4 TO 5 HOUR DURATIONS BELOW 25 PERCENT. * IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
051 WWUS82 KTAE 280838 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA FROM 11 AM TO 6 PM CST TODAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... ALZ065>069-010000- /O.CON.KTAE.FW.W.0008.140228T1700Z-140301T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 238 AM CST FRI FEB 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * LOCATION: COFFEE...DALE...GENEVA...HENRY AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA. * HUMIDITY: MINIMUM VALUES 22 TO 25 PERCENT. ABOUT 3 TO 4 HOURS BELOW 25 PERCENT RELATIVE HUMIDITY. * IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 08-AL
052 WWUS82 KTAE 281956 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT FOR SOUTHEAST ALABAMA UNTIL 6 PM CST THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY... .LOW LEVEL MOISTURE AND DAYTIME TEMPERATURES WILL GRADUALLY INCREASE OVER THE WEEKEND AS SURFACE WINDS SWING AROUND TO THE EAST AND THEN SOUTHEAST. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS SO RED FLAG CRITERIA WILL NOT BE MET. ALZ065>069-010000- /O.CON.KTAE.FW.W.0008.000000T0000Z-140301T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 156 PM CST FRI FEB 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * HUMIDITY: MINIMUM VALUES 22 TO 25 PERCENT. AROUND 4 HOURS BELOW 25 PERCENT RELATIVE HUMIDITY. * IMPACTS...FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 1:28 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 27, 1:28 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EST Thu Feb 27 2014
.Near Term [Through Tonight]...
Unseasonably cold night on tap with yet another intrusion of
cold, arctic air. Most sites expected to dip below freezing by
sunrise away from the immediate coast. Expect generally 3-5 hrs of
sub-freezing temperatures for most inland locales, except parts of
sern AL which will be a few hrs more below freezing. RHs are not
expected to be high enough for much frost, but it is not out of
the question in a few locations to see a bit of front around
sunrise. You can expect a pretty quick drop in temperatures after
sunset with clear skies and winds become light or calm.
.Short Term [Friday Through Saturday Night]...
Nearly zonal flow aloft will transition to ridging by the middle of
the weekend. A low amplitude shortwave will pass to our north Friday
night bringing just an increase of clouds to the region. It will
still be too dry in the lower levels to support rain. Thus, the
period will be dry with moderating temperatures. Max temps will be
in the lower to mid 60s Friday and around 70 to the middle 70s
Saturday. Low temps Friday night will generally range in the mid to
upper 30s inland areas and mid to upper 40s Saturday night.
.Long Term [Sunday Through Thursday]...
Deep layer ridging on Sunday moves east making way for the next
trough and associated cold front Monday and Monday night. This front
is forecast to stall well south of our region on Tuesday as the flow
becomes zonal. This will give us at least one dry day before a more
vigorous shortwave approaches late Wednesday into Thursday. Both the
12z GFS and 00z EURO show cyclogenesis in the Gulf mid next week
but differ on development of the surface low and it's track. The
GFS tracks a weaker low from the central Gulf late Wednesday eastward
toward SW Florida by late Thursday. The EURO shows a stronger
system tracking along the Gulf coast Wednesday night and inland
over the Florida Panhandle on Thursday. Both solutions bring rain
chances back in the forecast but the EURO solution would be more
problematic with a possible severe weather threat for at least a
portion of our CWA. We are still a week away and a lot can change
between now and then. Will only show PoPs in the chance range for
the Wednesday night/Thursday time frame. Temps will be above
seasonal levels Sunday and Monday with near or below normal temps
for the remainder of the period.
&&
.Aviation...
[Through 18Z Friday]
High VFR with light winds will remain prevalent tonight and tomorrow.
&&
.Marine...
High pressure will build east along the Gulf Coast through Friday.
Winds will be light and seas low at least through the weekend. The
next cold front is forecast to approach the waters on Monday.
&&
.Fire Weather...
Red flag conditions appear likely across southeast Alabama on
Friday afternoon with 4-5 hour durations of sub 25 percent RH, so
the watch will be upgraded to a warning. Elsewhere, although it
will be dry, red flag conditions are not expected to be met. The
airmass will gradually moisten through the weekend with no
additional red flag concerns.
&&
.Hydrology...
Storm total rainfall on Wednesday ranged from around 1.5 inches
near Apalachicola to less than half an inch north of the FL border
with most areas in between getting a half to three quarters of an
inch. Responses on area rivers are minor, although some flooding
is still expected due to heavier rains over the weekend. The
Choctawhatchee River at Bruce is forecast to crest just below
flood stage through Friday night before a slow recession begins.
The Apalachicola River at Blountstown has crested and is forecast
to fall below flood stage Friday evening. The Aucilla River at
Lamont is forecast to crest just below flood this Thursday
evening, with a slow decline there after. Additional rivers are in
action stage but are not currently forecast to reach flood stage.
The most up to date, specific river forecast information can be
found on the AHPS page at the following location.
http:/water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 29 64 35 72 43 / 0 0 0 0 0
Panama City 36 63 43 70 50 / 0 0 0 0 0
Dothan 30 61 40 70 48 / 0 0 0 0 0
Albany 29 62 38 70 44 / 0 0 0 0 0
Valdosta 30 64 39 70 45 / 0 0 0 0 0
Cross City 30 66 39 74 44 / 0 0 0 0 0
Apalachicola 34 61 42 68 49 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...Red Flag Warning until 6 PM CST this evening for Coffee-Dale-
Geneva-Henry-Houston.
Fire Weather Watch from Friday morning through Friday afternoon
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...EVANS
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...EVANS
MARINE...BARRY
FIRE WEATHER...DVD
HYDROLOGY...BARRY/WOOLNearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.